Nebraska, 2007Winter Weather in Nebraska, December 6, 2007
December 6, 2007 · NWS FSD · 2 events in 2 counties and zones
A steady snow accumulated 2 to 6 inches over Dakota and Dixon counties in extreme northeast Nebraska during the daytime hours of December 6th.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A steady snow accumulated 2 to 6 inches over Dakota and Dixon counties in extreme northeast Nebraska during the daytime hours of December 6th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Dec 6, 3:34 AM CST, 3 hours 26 minutes earlier.
Area forecast discussion, Dec 6, 3:34 AM CST, 3 hours 26 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
334 AM CST THU DEC 6 2007
.DISCUSSION...
PRECIPITATION FOR TODAY NOT QUITE AS CUT AND DRY AS ONE WOULD LIKE.
LOW AND MID LEVEL THERMAL BANDING PRETTY MARGINAL AS BETTER THERMAL
PACKING IN THE 700-650MB LAYER MORE ACROSS NEBRASKA. THIS DOES LIFT
NORTHWARD AS THE WAVE MOVES ONTO THE PLAINS...BUT OVERALL GRADIENT
PRETTY WEAK. SO...BELIEVE THAT MUCH OF THE PRECIPITATION WILL BE
DRIVEN BY INSTABILITY AND 300-500MB LEVEL PROCESSES. FOR UPPER LEVEL
PROCESSES...USING THE STANDARD 300-500MB LAYER DIV Q FROM THE LAST
TWO RUNS OF THE NAM AND GFS POINTS TOWARDS THE BEST SUPPORT ACROSS
CENTRAL NEBRASKA...INTO NORTHEAST NEBRASKA THIS MORNING...MOVING
INTO CENTRAL AND NORTHERN NEBRASKA BY LATE AFTERNOON. TAKING A LOOK
AT THE DRY SLOT AND THE TROP HEIGHTS THE SUPPORT APPEARS TO BE A
LITTLE FARTHER NORTH...WITH A LITTLE BETTER SUPPORT ALONG THE
MISSOURI RIVER INTO SOUTHERN PARTS OF NORTHWEST IOWA. THE NAM BEING
A LITTLE FARTHER NORTH THAN THE GFS.
SO...WILL GO AHEAD AND TAKE THE NORTH ROW OF COUNTIES OUT OF THE
ADVISORY AND KEEP EVERYTHING ALONG AND SOUTH OF A LAKE ANDES TO
WAKONDA TO SPENCER IOWA LINE. MEASURABLE PRECIPITATION ALONG AND
NORTH OF INTERSTATE 90 SHOULD BE PRETTY HARD TO COME BY.
OTHER THAN A FEW TENTHS OF AN INCH OF SNOW NEAR SPENCER IOWA AND
STORM LAKE EARLY THIS EVENING...EXPECT THINGS TO REMAIN DRY FROM
TONIGHT THROUGH ABOUT MIDNIGHT FRIDAY NIGHT. NEXT SYSTEM OF INTEREST
EXPECTED TO MOVE THROUGH COLORADO INTO THE CENTRAL AND NORTHERN
PLAINS ON SATURDAY. WILL CONTINUE HIGH POPS FOR MOST OF THE AREA AS
THE FEATURE AS BEEN CONSISTENTLY PROGGED FOR SATURDAY INTO SATURDAY
NIGHT.
AS FOR TEMPERATURES...TODAY WILL BE THE MILDEST THROUGH THE WEEKEND.
INITIAL SHOT OF COLDER AIR COMES IN BEHIND SYSTEM TONIGHT WITH A
SECONDARY SURGE COMING DOWN DURING THE DAY SATURDAY AS A 1040MB HIGH
BUILDS SOUTH. HAVE CUT HIGHS BACK INTO THE SINGLE DIGITS FOR MUCH OF
THE AREA SATURDAY WITH -14 TO -16 DEGREE C AT 925MB PROGGED. WILL
AIM FOR TEENS TO LOWER 20S FRIDAY AND AGAIN ON SUNDAY AND MONDAY.
&&
.AVIATION...
INFLUX OF LOW LVL MOISTURE SHUD LWR CIGS TO MVFR RANGE OVER PRETTY
MUCH ALL OF FCST AREA BY 15Z EVEN THO ANY PCPN AWAY FROM THE FAR S
WILL PE LGT AND/OR SCT. WITH STDY SNOW DVLPG FAR S INCLUDG SUX IFR
CIGS AND VSBYS WILL BCM STDY FOR SVRL HRS...ROUGHLY 15Z-21Z AT
SUX...WITH SOME LIFR PDS. IFR CIGS THIS AREA AND MVFR CIGS FRTHR N
WIL LINGR AFTER PCPN DCRSES AND ENDS. ARND 00Z CLRNG EXPCTED FROM
THE NW INCLUDG HON...REACHNG FSD 03Z-06Z AND SUX ARND 06Z.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
IA...SNOW ADVISORY FROM 8 AM THIS MORNING TO 5 PM CST THIS AFTERNOON
FOR IAZ013-014-021-022-032.
SNOW ADVISORY UNTIL 2 PM CST THIS AFTERNOON FOR IAZ012-020-031.
MN...NONE.
NE...SNOW ADVISORY UNTIL 2 PM CST THIS AFTERNOON FOR NEZ013-014.
SD...SNOW ADVISORY UNTIL 2 PM CST THIS AFTERNOON FOR SDZ068>071.
WINTER WEATHER ADVISORY UNTIL NOON CST TODAY FOR SDZ050-063.
&&
08Hazardous weather outlook, Dec 6, 4:27 AM CST, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
0427 AM CST THU DEC 06 2007
SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-071200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
0427 AM CST THU DEC 06 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.
.DAY ONE...TODAY AND TONIGHT
WINTER WEATHER...
AN AREA OF SNOW WILL SKIRT FAR SOUTHEASTERN SOUTH
DAKOTA...NORTHEAST NEBRASKA AND NORTHWEST IOWA TODAY. AREAS ALONG
AND SOUTH OF A LAKE ANDES TO WAKONDA TO SPENCER IOWA LINE WILL
SEE THE BEST CHANCE FOR 2 TO 5 INCHES OF SNOW. THE INTERSTATE 90
CORRIDOR FROM SIOUX FALLS TO WORTHINGTON AND JACKSON MINNESOTA
WILL LIKELY SEE AN INCH OR LESS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A SOMEWHAT STRONGER LOW PRESSURE SYSTEM WILL MOVE INTO THE AREA
LATE FRIDAY NIGHT...AND SHOULD SPREAD SNOW ACROSS MOST OF THE
AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
&&
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
Winter Weather, Dixon
- When
- December 6, 7:00 AM CST to 4:00 PM CST
- Where
- Dixon forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.493, -96.868 (the zone’s center; the record gives no point)
Snow accumulated 2 to 6 inches during the daylight hours of December 6th. The lower amounts were over the northwest corner of the county.
Winter Weather, Dakota
- When
- December 6, 7:00 AM CST to 4:00 PM CST
- Where
- Dakota forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.391, -96.564 (the zone’s center; the record gives no point)
Snow accumulated 3 to 5 inches during the daylight hours of December 6th.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Kansas, December 6, 200715 injured · 6 events
- Winter Storm and Heavy Snow in Colorado, December 6 to 9, 2007$15,000 · 17 events
- Winter Weather in Iowa, December 6, 200721 events
- Flash Flood and Heavy Snow in Utah, December 6 to 9, 200715 events
- Winter Weather in Missouri, December 6, 200711 events
- Winter Weather in Illinois, December 6, 200711 events
- Winter Storm in Wyoming, December 6 to 8, 200710 events
- Winter Weather in Illinois, December 6, 20078 events
- Winter Weather in Illinois, December 6, 20077 events
- High Wind in California, December 6 to 7, 200770 kt wind · 7 events
- Winter Storm and Strong Wind in California, December 6 to 9, 2007$3,000 · 6 events
- Winter Weather in Iowa, December 6, 20075 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 70506, 70510.